Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 18, NWS El Paso, TX

April 13, 2012El Paso County, Hudspeth County, Texas; 4 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 13, 2012, 2:19 PM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Apr 14, 2012, 11:00 AM MDT. It was in force for 9 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2012, 2:19 PM MDT (20:19 UTC)
In effect from
Apr 14, 2012, 11:00 AM MDT
Expired
Apr 14, 2012, 8:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 11:35 AM MDTNON-TSTM WND GST 702 Ssw Fort Stanton, NMKSRR AWOS.
Apr 14, 11:55 AM MDTHIGH SUST WINDS 542 Ssw Fort Stanton, NMKSRR AWOS.
Apr 14, 12:11 PM MDTNON-TSTM WND GST 542 Nw Mayhill, NMELEV 7110 FT
Apr 14, 1:36 PM MDTNON-TSTM WND GST 4515 Ene El Paso, TXELEV 4065 FT
Apr 14, 1:40 PM MDTNON-TSTM WND GST 5411 Ne Mescalero, NMELEV 7189 FT
Apr 14, 1:55 PM MDTNON-TSTM WND GST 58Ktcs, NMTRUTH OR CONSEQUENCES ASOS HAD 50 KT GUST AT 0155 PM MDT.
Apr 14, 2:00 PM MDTNON-TSTM WND GST 602 Sw Ruidoso, NMSMOKEY BEAR RAWS.
Apr 14, 2:06 PM MDTNON-TSTM WND GST 561 Wsw La Luz, NMELEV 4678 FT
Apr 14, 2:09 PM MDTNON-TSTM WND GST 571 S Sunspot, NMELEV 9190 FT
Apr 14, 2:35 PM MDTNON-TSTM WND GST 4610 Nw Tularosa, NMELEV 4237 FT
Apr 14, 2:35 PM MDTNON-TSTM WND GST 501 Sw High Rolls, NMELEV 6841 FT
Apr 14, 2:35 PM MDTNON-TSTM WND GST 50Sw Sunspot, NMELEV 9255 FT
Apr 14, 2:43 PM MDTNON-TSTM WND GST 479 Ese El Paso, TXELEV 3917 FT
Apr 14, 2:46 PM MDTNON-TSTM WND GST 4934 Nw Northrup Landing, NMELEV 5124 FT
Apr 14, 3:05 PM MDTNON-TSTM WND GST 529 W Tularosa, NMELEV 4050 FT
Apr 14, 3:42 PM MDTNON-TSTM WND GST 556 Nne El Paso, TXELEV 4031 FT
Apr 14, 3:54 PM MDTNON-TSTM WND GST 4910 Nw El Paso, TXELEV 3955 FT
Apr 14, 4:00 PM MDTNON-TSTM WND GST 6016 Se Corona, NM
Apr 14, 4:03 PM MDTNON-TSTM WND GST 682 N El Paso, TXELEV 4808 FT
Apr 14, 4:04 PM MDTNON-TSTM WND GST 454 Nw Orogrande, NMELEV 4183 FT
Apr 14, 4:04 PM MDTNON-TSTM WND GST 6627 Nw Northrup Landing, NMELEV 8933 FT
Apr 14, 4:13 PM MDTNON-TSTM WND GST 5011 Ne El Paso, TXELEV 4055 FT
Apr 14, 4:18 PM MDTNON-TSTM WND GST 538 Nw El Paso, TXELEV 3993 FT
Apr 14, 4:21 PM MDTNON-TSTM WND GST 4910 Nw El Paso, TXELEV 3955 FT
Apr 14, 4:35 PM MDTNON-TSTM WND GST 484 Nw Orogrande, NMELEV 4183 FT
Apr 14, 4:35 PM MDTNON-TSTM WND GST 5134 Nw Northrup Landing, NMELEV 5124 FT
Apr 14, 4:35 PM MDTNON-TSTM WND GST 561 Sw High Rolls, NMELEV 6841 FT
Apr 14, 4:35 PM MDTNON-TSTM WND GST 792 N El Paso, TXELEV 4808 FT
Apr 14, 4:41 PM MDTNON-TSTM WND GST 51E Mescalero, NMELEV 6227 FT
Apr 14, 4:45 PM MDTNON-TSTM WND GST 57Sw Sunspot, NMELEV 9255 FT
Apr 14, 4:48 PM MDTNON-TSTM WND GST 5215 Ene El Paso, TXELEV 4065 FT
Apr 14, 6:07 PM MDTNON-TSTM WND GST 464 Nnw El Paso, TXELEV 4700 FT
Apr 14, 7:15 PM MDTNON-TSTM WND GST 5510 Ne El Paso, TXELEV 3940 FT
Apr 14, 7:36 PM MDTNON-TSTM WND GST 666 Nne El Paso, TXELEV 4031 FT
Apr 14, 7:53 PM MDTNON-TSTM WND GST 5713 Nne El Paso, TXELEV 3997 FT
Apr 14, 7:54 PM MDTNON-TSTM WND GST 58Kelp, TXEL PASO INTNL AIRPORT 50 KT GUST AT 0445 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2486 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS84 KEPZ 132019
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
219 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR
THE SACRAMENTO MOUNTAINS...SOUTH CENTRAL NEW MEXICO DESERTS AND
THE WEST TEXAS ZONES...

.STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION
TODAY THROUGH SATURDAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH
APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH
DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS ALL AREAS REST OF
TODAY. ON SATURDAY CRITICAL FIRE CONDITIONS WILL BE NEAR AND EAST
OF THE THE RIO GRANDE RIVER VALLEY. THE TROUGH WILL CARRY A
WINTER STORM SYSTEM INTO THE REGION AS WELL...RESULTING IN AN
INCREASE IN MOISTURE OVER AREAS FURTHER WEST OF THE RIO GRANDE
VALLEY.


TXZ055-056-141400-
/O.UPG.KEPZ.FW.A.0016.120414T1700Z-120415T0200Z/
/O.NEW.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/
/O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/
EL PASO-HUDSPETH-
219 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND
056...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND
056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* TIMING: RED FLAG WARNINGS: 12 PM TO 9 PM TODAY...AND FROM 11 AM
  TO 8 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH THROUGH EARLY
  THIS EVENING. SATURDAY: 35 TO 45 MPH WITH GUSTS TO 55 MPH.

* MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-113-141400-
/O.NEW.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/
/O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
219 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND
113...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND
113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MDT SATURDAY. 

* TIMING: RED FLAG WARNINGS: 12 PM TO 9 PM TODAY...AND FROM 11 AM
  TO 8 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH THROUGH EARLY
  THIS EVENING. SATURDAY: 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-111-140300-
/O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
219 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...

* TIMING: 12 PM MDT TO 9 PM MDT TODAY.

* WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH.

* MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
3 follow-up statements
885 
WWUS84 KEPZ 140253
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
853 PM MDT FRI APR 13 2012

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR
THE SACRAMENTO MOUNTAINS...SOUTH CENTRAL NEW MEXICO DESERTS AND
THE WEST TEXAS ZONES...

.STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION
THROUGH SATURDAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH
APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH
DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS NEAR AND EAST OF
THE THE RIO GRANDE RIVER VALLEY. THE TROUGH WILL CARRY A WINTER
STORM SYSTEM INTO THE REGION AS WELL...RESULTING IN AN INCREASE IN
MOISTURE OVER AREAS FURTHER WEST OF THE RIO GRANDE VALLEY ON SATURDAY.

NMZ112-113-TXZ055-056-141400-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/
/O.CON.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
853 PM MDT FRI APR 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055 AND 056......RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM
MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055 AND 056...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND
056......RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055 AND 056...

* TIMING: RED FLAG WARNINGS: 11 AM TO 8 PM MDT SATURDAY.

* WIND: SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 MPH.

* MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-111-140400-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
853 PM MDT FRI APR 13 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...

WINDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$
824 
WWUS84 KEPZ 141245
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT SAT APR 14 2012

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR
THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...SOUTH CENTRAL NEW MEXICO
DESERTS AND THE WEST TEXAS ZONES...

.STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION
TODAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE
WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE
DIGITS AND LOW TO MID TEENS NEAR AND EAST OF THE THE RIO GRANDE
RIVER VALLEY. AREAS OF THE SACRAMENTO MOUNTAINS ABOVE 7000 FEET
WILL LIKELY KEEP MINIMUM RH'S ABOVE CRITICAL LEVELS BUT BELOW
7000 FEET THEY WILL FALL TO AROUND THE 15 PERCENT RANGE.

NMZ112-113-TXZ055-056-142045-
/O.CON.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
645 AM MDT SAT APR 14 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...112 AND 113...

* TIMING: 11 AM TO 8 PM MDT TODAY.

* WIND: SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* MINIMUM HUMIDITY: FROM AROUND 8 PERCENT TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26
936 
WWUS84 KEPZ 142009
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
209 PM MDT SAT APR 14 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM TODAY FOR THE
SACRAMENTO MOUNTAINS BELOW 7000 FEET...SOUTH CENTRAL NEW MEXICO
DESERTS AND THE WEST TEXAS ZONES...

.STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION
TODAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE
WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE
DIGITS AND LOW TO MID TEENS NEAR AND EAST OF THE THE RIO GRANDE
RIVER VALLEY. AREAS OF THE SACRAMENTO MOUNTAINS ABOVE 7000 FEET
WILL LIKELY KEEP MINIMUM RH'S ABOVE CRITICAL LEVELS BUT BELOW
7000 FEET THEY WILL FALL TO AROUND THE 15 PERCENT RANGE.

NMZ112-113-TXZ055-056-150200-
/O.CON.KEPZ.FW.W.0018.000000T0000Z-120415T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
209 PM MDT SAT APR 14 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...112 AND 113...

* TIMING: THROUGH 8 PM MDT THIS EVENING.

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* MINIMUM HUMIDITY: FROM AROUND 8 PERCENT TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:05 AM MDT, 11 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 3:05 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 AM MDT FRI APR 13 2012

.SYNOPSIS...
AFTER A SHORT BOUT WITH A MOISTURE INTRUSION THAT BROUGHT ISOLATED
THUNDERSTORMS TO THE REGION...TYPICAL DRY AND WINDY SPRING
CONDITIONS RETURN TODAY. AN APPROACHING PACIFIC LOW PRESSURE
SYSTEM WILL SLOWLY MOVE IN FROM THE WEST CAUSING WINDY
CONDITIONS...BLOWING DUST...AND CRITICAL WILDFIRE DANGER ACROSS
SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND SATURDAY. THE
HEART OF THE SYSTEM ARRIVES LATE SATURDAY TO GIVE THE AREA
MOUNTAINS AND SURROUNDING LOWLANDS SLIGHT CHANCES OF HIGH
ELEVATION SNOW AND LOWLAND RAIN SHOWERS. THIS SYSTEM WILL LINGER
THROUGH SUNDAY WITH A COLD FRONT PUSHING IN TO COOL TEMPERATURES
REGION WIDE. MONDAY THE STORM EXITS ALLOWING TEMPERATURES TO
WARM...WINDS TO SLACKEN...AND CONDITIONS TO GO DRY.

&&

.DISCUSSION...
TODAY STEREO-TYPICAL SPRING CONDITIONS FOR THE SOUTHWESTERN U.S.
RETURN IN ERNEST. ALL THIS WILL BE COURTESY OF AN APPROACHING UPPER-
LEVEL PACIFIC STORM SYSTEM. THE STORM IS CURRENTLY CENTERED JUST
OFF THE OREGON COAST...BUT IT IS A LARGE SYSTEM AND IS ALREADY
POISED TO AFFECT OUR REGION. A LEE TROUGH WILL DEVELOP AND
STRENGTHEN TODAY AND TOMORROW AS UPPER GRADIENTS/WINDS INCREASE ON
THE LEADING SOUTHERN EDGE OF THE LARGE UPPER TROUGH/LOW.

TODAY THE REGION WILL CONTINUE RELATIVELY WARM AND THUS REALIZE
DEEP MIXING TO 15KFT MSL. THIS WILL ALLOW FOR MIX DOWN OF WINDS UP
TO 35 KTS WITH 20-25 KTS COMMON THROUGH THE MIXING DEPTH. WITH
CONTINUED DRY CONDITIONS THROWN IN EXPECT WIDESPREAD BLOWING DUST
THIS AFTERNOON. REDUCED VSBYS WILL BE COMMON. TONIGHT MOUNTAIN TOP
INVERSION WILL ALLOW FOR WIND CHANNELING THOUGH PASSES AND THUS
PRODUCE SOME STRONG EAST SLOPE WINDS ACROSS THE CWFA. AFFECTED
AREAS WILL BE EAST SLOPES OF THE SACS...BLACKS...SAN AUSTINS...
ORGANS...FLORIDAS...AND FRANKLINS.

SATURDAY THE WINDS WILL FURTHER STRENGTHEN AS THE SYSTEM DRAWS
NEARER. PROG SOUNDINGS SHOW 50+ KTS POSSIBLE AT THE TOP OF THE
MIXING DEPTH...WITH 40KTS SHOW THROUGH MUCH OF THE LAYER. THUS WE
WILL LIKELY GET NEAR HIGH WIND WARNING CRITERIA. WILL LET THE NEXT
FORECAST SHIFT MAKE THE DETERMINATION WHETHER TO UPGRADE FROM THE
CURRENT ADVISORY TO WARNING. FIRE DANGER WILL BE SLIGHTLY LOWERED
WEST AS SOME INCREASED IN MOISTURE ARRIVE WITH THE UPPER SYSTEM TO
BRING RH UP. HOWEVER EASTERN AREAS WILL STILL BE QUITE DRY. ALL
MODELS INDICATE ENOUGH MOISTURE...COUPLED WITH THE UPPER DYNAMICS
OF THE STORM SYSTEM...WILL ARRIVE TO PRODUCE ISOLATED SHOWERS OVER
SW NEW MEXICO SAT AFTN/EVE. SNOW LEVELS WILL START QUITE
HIGH...BUT A PACIFIC COLD FRONT WILL PUSH IN FROM THE WEST IN THE
MID AFTERNOON AND LOWER SNOW LEVELS IN THE EVENING TO AROUND 7000
FT...AND A BIT LOWER BY SUN MORNING.

SATURDAY EVENING THE PAC FRONT WILL PUSH THROUGH THE ENTIRE CWFA.
SUNDAY WILL BE NOTICEABLY COOLER. THE UPPER LOW ASSOCIATED WITH
THE SYSTEM WILL LIFT TO OUR NORTH ACROSS SOUTHERN CO/NORTHERN NM.
MUCH OF THE DYNAMICS AND MOISTURE WILL PASS THROUGH OUR AREA. ONLY
NORTHERN ZONES/MOUNTAINS LOOK TO HAVE PCPN CHANCES AT THIS TIME...
WITH THE SOUTHERN DESERTS DRY...AND COOL AND STABLE. WINDS WILL
CONTINUE BREEZY TO SOMEWHAT WINDY...BUT IN TURNING WESTERLY...DUST
WILL BE LESS OF AN ISSUE. RH WILL BE UP AND FIRE DANGER WILL BE REDUCED.

MONDAY THE MAIN TROUGH WITH THE SYSTEM WILL EXIT TO THE EAST.
ZONAL WESTERLY FLOW AND WEAK RIDGING WILL WORK OVER THE SOUTHWEST.
THIS WILL TURN CONDITIONS BACK TO WARMER...DRIER...AND CALMER FOR
MUCH OF THE UPCOMING WEEK.

&&

.AVIATION...VALID 13/12Z-14/12Z.
VFR CONDITIONS EXPECTED FOR ALL TERMINALS AND ROUTES THROUGH THE
PERIOD.  WEST TO SOUTHWEST WINDS WILL STRENGTHEN AREA-WIDE THIS
AFTERNOON...AHEAD OF A LARGE AND COMPLEX UPPER LEVEL TROUGH
BEGINNING TO MOVE INTO THE WESTERN STATES AT THIS TIME. LOOK FOR
WINDS FROM 220-250 20-30 KTS WITH GUSTS 35-45 KTS AFT 18Z TDY.
LGT-MDT TURBC SFC-100 AFT 15Z FRIDAY ALL AREAS...WITH MDT OCNL SVR
TURBC SFC-150 ALG TO ROUGHLY 50 SM E OF AREA MTNS.

&&

.FIRE WEATHER...
RED FLAG WARNING IN EFFECT ALL AREAS THIS AFTERNOON FROM 12 PM TO 9 PM.
SOUTHWEST TO WEST UPPER LEVEL WINDS WILL STRENGTHEN ACROSS THE
REGION THROUGH SATURDAY AHEAD OF A LARGE AND COMPLEX UPPER LEVEL LOW
PRESSURE TROUGH...AS IT MOVES INTO THE WESTERN STATES. MOMENTUM MIX
DOWN IS LIKELY FRIDAY UP TO 6-10 KFT ABOVE GROUND LEVEL...WHERE
40-45 MPH WINDS ARE EXPECTED.  WEAK LEE SIDE TROUGH ALSO BEGINS TO
DEVELOP FRIDAY WHICH WILL RESULT IN STRENGTHENING 20-FT WINDS ACROSS
THE REGION.  EFFECTS FROM BOTH WILL RESULT IN WINDY CONDITIONS
FRIDAY...WITH VERY WINDY CONDITIONS SATURDAY AS THE LEE SIDE TROUGH
STRENGTHENS FURTHER. GIVEN VERY DRY EXISTING FUEL MOISTURE AND GENERALLY
HIGH ORE GREATER FIRE DANGERS...CONDITIONS ARE FAVORABLE FOR A RED
FLAG WARNING ALL ZONES TODAY.

THE TROUGH WILL CARRY A WINTER STORM SYSTEM THROUGH AZ/NM LATER
SATURDAY...RAISING MIN RH VALUES TO 20-70 PERCENT FOR ALL AREAS
EXCEPT THE W TX ZONES AND FAR E OTERO COUNTY...WHERE LOWER MIN RH
BELOW 15 PERCENT MAY MAINTAIN CRITICAL FIRE CONDITIONS. SNOW LEVELS
WILL LIKELY BEGIN AROUND 8000 FEET EARLY SAT MORNING...AND LOWER TO
6500 FEET LATE SATURDAY NIGHT. AN INCH OR TWO OF SNOW ACCUMULATION
IS POSSIBLE OVER THE HIGHEST TERRAIN IN THE GILA WILDERNESS AND
SACRAMENTO MOUNTAINS BY SUNDAY.

TROUGH AND ACCOMPANYING SYSTEM MOVE OUT OF THE AREA MONDAY...WITH DRY
LIGHT NORTHWEST FLOW ALOFT THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  65  78  49  68 /   0   0   0  10  10
SIERRA BLANCA           84  54  79  42  65 /   0   0   0   0  10
LAS CRUCES              81  49  74  39  64 /   0   0   0  10  10
ALAMOGORDO              80  48  75  38  63 /   0   0   0  10  10
CLOUDCROFT              58  33  52  24  38 /   0   0  10  10  20
TRUTH OR CONSEQUENCES   77  49  67  38  60 /   0   0  10  20  10
SILVER CITY             70  43  57  30  48 /   0  10  40  30  20
DEMING                  79  46  70  39  62 /   0   0  10  20  10
LORDSBURG               78  43  63  37  60 /   0  10  30  30  10
WEST EL PASO METRO      81  59  75  47  63 /   0   0   0  10  10
DELL CITY               85  48  82  39  69 /   0   0   0   0  10
FORT HANCOCK            86  55  82  47  71 /   0   0   0   0  10
LOMA LINDA              78  54  71  39  58 /   0   0   0  10  10
FABENS                  84  60  79  47  69 /   0   0   0  10  10
SANTA TERESA            82  51  76  42  64 /   0   0   0  10  10
WHITE SANDS HQ          81  57  73  45  63 /   0   0   0  10  10
JORNADA RANGE           80  39  72  32  63 /   0   0   0  10  10
HATCH                   80  45  68  35  62 /   0   0   0  10  10
COLUMBUS                79  49  70  40  62 /   0   0   0  10  10
OROGRANDE               82  53  77  42  65 /   0   0   0  10  10
MAYHILL                 67  42  61  29  47 /   0   0   0  10  10
MESCALERO               67  35  59  26  45 /   0   0  10  10  20
TIMBERON                70  38  61  29  47 /   0   0   0  10  10
WINSTON                 67  39  55  27  48 /   0   0  20  20  20
HILLSBORO               74  45  62  37  56 /   0   0  10  20  10
SPACEPORT               78  46  68  36  61 /   0   0   0  20  10
LAKE ROBERTS            71  34  56  23  49 /   0  10  40  30  20
HURLEY                  72  41  59  31  50 /   0   0  30  30  10
CLIFF                   73  35  60  31  58 /   0  10  40  30  20
MULE CREEK              67  35  54  28  51 /   0  10  50  30  20
FAYWOOD                 74  42  64  33  55 /   0   0  20  20  10
ANIMAS                  77  44  63  36  62 /   0  10  20  20  10
HACHITA                 80  41  65  39  62 /   0   0  20  20  10
ANTELOPE WELLS          82  47  66  39  61 /   0   0  20  20  10
CLOVERDALE              75  46  59  35  52 /   0  10  20  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ110>113.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
     NMZ408-416.

     WIND ADVISORY FROM 10 AM TO 10 PM MDT SATURDAY FOR NMZ401>417.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
     TXZ419.

     WIND ADVISORY FROM 10 AM TO 10 PM MDT SATURDAY FOR TXZ418>424.

&&

14-BIRD
Hazardous weather outlook, Apr 13, 6:39 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
639 AM MDT FRI APR 13 2012

NMZ401>417-TXZ418>424-141245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
639 AM MDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

STRONG SPRING WINDS RETURN TODAY TO SOUTHERN NEW MEXICO AND FAR
WEST TEXAS. DRY CONDITIONS...WARM TEMPERATURES...AND DEEP MIXING
WILL ALLOW FOR A LOT OF BLOWING DUST ACROSS THE REGION. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUST OVER 40 MPH ARE EXPECTED TODAY.
AREAS OF REDUCED VISIBILITY ALSO ANTICIPATED DUE TO THE BLOWING DUST.
EAST SLOPE LOCATIONS CAN EXPECT GUSTY CONDITIONS OVERNIGHT WITH
STRONG WINDS EAST OF N/S RIDGE LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WINDS FURTHER STRENGTHEN PROMPTING THE ISSUANCE OF A WIND
ADVISORY FOR THE ENTIRE FORECAST AREA. MORE BLOWING DUST WITH LOW
VISIBILITIES AND POSSIBLE ROAD CLOSURES DUE TO DANGEROUS TRAVEL
CONDITIONS. THE UPPER STORM RESPONSIBLE WILL MOVE TOWARD WESTERN
NEW MEXICO LATE IN THE AFTERNOON AND BRING SOME PRECIPITATION
CHANCES TO THE GILA REGION AND SURROUNDING LOWLANDS. ISOLATED SNOW
WILL BE POSSIBLE ABOVE 7000 FT ELEVATION. ACCUMULATIONS SHOULD BE
LIGHT. SUNDAY THE SYSTEM PASSES THROUGH NORTHERN NEW MEXICO.
AREA MOUNTAINS WILL CONTINUE TO SEE SLIGHT CHANCES FOR PRECIPITATION
WHILE THE LOWLAND REMAIN MOSTLY DRY. A PACIFIC FRONT WILL PUSH IN
LATE SATURDAY AND BRING COOLER CONDITIONS FOR SUNDAY AND MONDAY.
FOR THE REST OF THE FORECAST PERIOD...WARMER...DRIER...AND CALMER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND GUSTS AS WELL AS
LOCAL VISIBILITIES VIA OR SPOTTER PHONE LINE OR OUR EL PASO NATIONAL
WEATHER SERVICE FACEBOOK PAGE.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:30 PM MDTHigh Wind WarningEPZEl Paso, Hudspeth31 hr

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.